Alert archive / Washington / Gale Watches in 2013

Gale Watch 21, NWS Seattle, WA

July 9, 2013

NWS Seattle, WA issued this gale watch at Jul 9, 2013, 2:29 AM PDT. It took effect at Jul 10, 2013, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 9, 2013, 2:29 AM PDT (09:29 UTC)
In effect from
Jul 10, 2013, 3:00 PM PDT
Expired
Jul 10, 2013, 3:20 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WHUS76 KSEW 090929
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
229 AM PDT TUE JUL 9 2013

PZZ131-132-091730-
/O.CAN.KSEW.SC.Y.0134.000000T0000Z-130709T1300Z/
/O.UPG.KSEW.GL.A.0020.130709T2100Z-130710T0900Z/
/O.NEW.KSEW.SC.Y.0135.130709T2200Z-130710T1300Z/
/O.NEW.KSEW.GL.A.0021.130710T2200Z-130711T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
229 AM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
PDT WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* WIND...WEST WIND 15 TO 25 KNOTS LATE THIS AFTERNOON AND
  TONIGHT...EASING WEDNESDAY...THEN PROBABLY RISING TO WESTERLY
  GALES 25 TO 35 KNOTS LATE WEDNESDAY AFTERNOON AND EVENING.

* WAVES...WIND WAVES 2 TO 4 FEET LATE THIS AFTERNOON AND
  TONIGHT...SUBSIDING WEDNESDAY...THEN PROBABLY BUILDING TO 4 TO 6
  FEET LATE WEDNESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ134-153-156-091730-
/O.NEW.KSEW.SC.Y.0135.130709T2200Z-130710T0700Z/
ADMIRALTY INLET-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
229 AM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
6 follow-up statements
763 
WHUS76 KSEW 091543
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
843 AM PDT TUE JUL 9 2013

PZZ131-132-092345-
/O.CON.KSEW.SC.Y.0135.130709T2200Z-130710T1300Z/
/O.CON.KSEW.GL.A.0021.130710T2200Z-130711T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
843 AM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM PDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WIND...WEST WIND 15 TO 25 KNOTS LATE THIS AFTERNOON AND 
  TONIGHT...EASING WEDNESDAY...THEN PROBABLY RISING TO WESTERLY 
  GALES 25 TO 35 KNOTS LATE WEDNESDAY AFTERNOON AND EVENING. 

* WAVES...WIND WAVES 2 TO 4 FEET LATE THIS AFTERNOON AND 
  TONIGHT...SUBSIDING WEDNESDAY...THEN PROBABLY BUILDING TO 4 TO 
  6 FEET LATE WEDNESDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ134-153-156-092345-
/O.CON.KSEW.SC.Y.0135.130709T2200Z-130710T0700Z/
ADMIRALTY INLET-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
843 AM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT PDT TONIGHT...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
031 
WHUS76 KSEW 092142
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 PM PDT TUE JUL 9 2013

PZZ150-170-173-176-100545-
/O.EXB.KSEW.SC.Y.0135.130709T2142Z-130711T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
242 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

* WIND...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-100545-
/O.EXT.KSEW.SC.Y.0135.130709T2142Z-130710T2200Z/
/O.CON.KSEW.GL.A.0021.130710T2200Z-130711T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WIND...WEST WIND 15 TO 25 KNOTS LATE THIS AFTERNOON AND
  TONIGHT...THEN PROBABLY RISING TO WESTERLY GALES 25 TO 35 KNOTS
  LATE WEDNESDAY AFTERNOON AND EVENING.

* WAVES...WIND WAVES 2 TO 4 FEET LATE THIS AFTERNOON AND
  TONIGHT...THEN PROBABLY BUILDING TO 4 TO 6 FEET LATE WEDNESDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ153-156-100545-
/O.EXT.KSEW.SC.Y.0135.130709T2142Z-130711T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
242 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-100545-
/O.EXT.KSEW.SC.Y.0135.130710T0000Z-130710T1200Z/
ADMIRALTY INLET-
242 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
914 
WHUS76 KSEW 092319
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
419 PM PDT TUE JUL 9 2013

PZZ131-132-100730-
/O.EXT.KSEW.SC.Y.0135.000000T0000Z-130710T0000Z/
/O.NEW.KSEW.GL.W.0047.130710T0000Z-130710T0600Z/
/O.NEW.KSEW.SC.Y.0136.130710T0600Z-130710T2200Z/
/O.CON.KSEW.GL.A.0021.130710T2200Z-130711T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
419 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
PDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM PDT
WEDNESDAY. 

* WIND...WEST WIND 25 TO 35 KNOTS THIS EVENING...EASING TO 15 TO
  25 KNOTS LATE TONIGHT...THEN PROBABLY RISING TO WESTERLY GALES
  25 TO 35 KNOTS LATE WEDNESDAY AFTERNOON AND EVENING.

* WAVES...WIND WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-100730-
/O.CON.KSEW.SC.Y.0135.000000T0000Z-130711T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
419 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-100730-
/O.CON.KSEW.SC.Y.0135.130710T0000Z-130710T1200Z/
ADMIRALTY INLET-
419 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
719 
WHUS76 KSEW 100357
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
857 PM PDT TUE JUL 9 2013

PZZ131-132-101200-
/O.CON.KSEW.GL.W.0047.000000T0000Z-130710T0600Z/
/O.CON.KSEW.SC.Y.0136.130710T0600Z-130710T2200Z/
/O.CON.KSEW.GL.A.0021.130710T2200Z-130711T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
857 PM PDT TUE JUL 9 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WIND...WEST WIND 25 TO 35 KNOTS THIS EVENING...EASING TO 15 TO 
  25 KNOTS LATE TONIGHT...THEN PROBABLY RISING TO WESTERLY GALES 
  25 TO 35 KNOTS LATE WEDNESDAY AFTERNOON AND EVENING. 

* WAVES...WIND WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-101200-
/O.CON.KSEW.SC.Y.0135.000000T0000Z-130711T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
857 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-101200-
/O.CON.KSEW.SC.Y.0135.000000T0000Z-130710T1200Z/
ADMIRALTY INLET-
857 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
763 
WHUS76 KSEW 100527
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1027 PM PDT TUE JUL 9 2013

PZZ131-132-101330-
/O.EXT.KSEW.GL.W.0047.000000T0000Z-130710T1000Z/
/O.EXT.KSEW.SC.Y.0136.130710T1000Z-130710T2200Z/
/O.CON.KSEW.GL.A.0021.130710T2200Z-130711T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1027 PM PDT TUE JUL 9 2013

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WIND...WEST WIND 25 TO 35 KNOTS TONIGHT...EASING TO 15 TO 25
  KNOTS WEDNESDAY MORNING...THEN PROBABLY RISING TO WESTERLY
  GALES 25 TO 35 KNOTS LATE WEDNESDAY AFTERNOON AND EVENING.

* WAVES...WIND WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-101330-
/O.CON.KSEW.SC.Y.0135.000000T0000Z-130711T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1027 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-101200-
/O.CON.KSEW.SC.Y.0135.000000T0000Z-130710T1200Z/
ADMIRALTY INLET-
1027 PM PDT TUE JUL 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
066 
WHUS76 KSEW 101020
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
320 AM PDT WED JUL 10 2013

PZZ131-132-101830-
/O.EXT.KSEW.GL.W.0047.000000T0000Z-130711T0700Z/
/O.CAN.KSEW.SC.Y.0136.000000T0000Z-130710T2200Z/
/O.CAN.KSEW.GL.A.0021.130710T2200Z-130711T0700Z/
/O.NEW.KSEW.SC.Y.0137.130711T0700Z-130711T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
320 AM PDT WED JUL 10 2013

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT
THURSDAY.

* WIND...WEST WIND 25 TO 35 KNOTS EARLY...EASING TO 15 TO 25 KNOTS
  THIS MORNING...THEN RISING TO 25 TO 35 KNOTS AGAIN LATE THIS
  AFTERNOON. 

* WAVES...WIND WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-101830-
/O.EXT.KSEW.SC.Y.0135.000000T0000Z-130710T1300Z/
/O.NEW.KSEW.SC.Y.0137.130710T2200Z-130711T1300Z/
ADMIRALTY INLET-
320 AM PDT WED JUL 10 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
PDT THURSDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS EARLY...EASING TO
  10 TO 20 KNOTS THIS MORNING...THEN RISING TO 20 TO 30 KNOTS THIS
  EVENING. WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-101830-
/O.EXB.KSEW.SC.Y.0135.130710T2200Z-130711T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
320 AM PDT WED JUL 10 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
PDT THURSDAY. 

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-101830-
/O.EXB.KSEW.SC.Y.0135.130710T2200Z-130711T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
320 AM PDT WED JUL 10 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

* WIND...WEST WIND 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-101830-
/O.EXT.KSEW.SC.Y.0135.000000T0000Z-130711T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
320 AM PDT WED JUL 10 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jul 8, 8:20 PM PDT, 6 hours 9 minutes earlier.

Area forecast discussion, Jul 8, 8:20 PM PDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
820 PM PDT MON JUL 8 2013

.SYNOPSIS...A LARGE SURFACE HIGH OVER THE NORTHEAST PACIFIC COMBINED
WITH LOWER PRESSURE OVER EASTERN WASHINGTON WILL MAINTAIN VARYING
DEGREES OF LOW LEVEL ONSHORE FLOW OVER WESTERN WASHINGTON THROUGH
THIS WEEK. THIS WILL MAINTAIN OUR TYPICAL SUMMER WEATHER PATTERN
WITH AREAS OF MORNING LOW CLOUDS...AFTERNOON CLEARING AND MILD
TEMPERATURES. A WEAK UPPER LEVEL RIDGE WILL BRING SLIGHTLY WARMER
TEMPERATURES ON TUESDAY. AN UPPER LEVEL TROUGH WILL SETTLE OVER THE
REGION THURSDAY LEADING TO SLIGHTLY COOLER TEMPERATURES.

&&

.SHORT TERM...THE LARGE NE PACIFIC SURFACE HIGH WILL REMAIN PARKED
OFFSHORE NEAR 40N/150W THIS WEEK...WITH THE EASTERN SIDE OF THE HIGH
MAINTAINING A LOW LEVEL ONSHORE FLOW PATTERN ACROSS W WA INTO THE
COMING WEEKEND. THE ONSHORE FLOW WILL MAINTAIN THE TYPICAL MILD
SUMMER PATTERN OF MORNING LOW CLOUDS AND AFTERNOON SUNSHINE.

THE UPPER LEVEL PATTERN WILL BE A BIT MORE VARIABLE THAN THE SURFACE
PATTERN...AND WILL MODULATE THE STRENGTH OF THE DIURNAL ONSHORE FLOW
FROM DAY-TO-DAY. AN UPPER LEVEL SHORTWAVE RIDGE IS SLIDING INLAND
OVER W WA THIS EVENING BUT 500 MB HEIGHTS WILL REMAIN UP AROUND 5820
METERS THROUGH TUESDAY EVEN AS THE RIDGE AXIS MOVES E. THE RIDGE IS
DOING TWO THINGS...WEAKENING THE ONSHORE FLOW THIS EVENING WHICH
WILL RESULT IN LESS STRATUS OVER THE INTERIOR TUESDAY
MORNING...ALLOWING A QUICKER START ON TUESDAYS WARMING. THIS IS
DESPITE STRATUS ALREADY COVERING THE ENTIRE NORTHERN AND CENTRAL WA
COASTLINE THIS EVENING. THE OTHER IMPACT OF THE RIDGE IS OVERALL
WARMING OF THE AIR MASS. THESE TWO EFFECTS WILL PUSH TUESDAYS MAX
TEMPS INTO THE MID 70S TO MID 80S OVER THE INTERIOR.

A PAIR OF UPPER LEVEL SHORTWAVE TROUGHS WILL FOLLOW THE RIDGE
WEDNESDAY AND THURSDAY. THE APPROACH OF THE FIRST SHORTWAVE TROUGH
TUESDAY NIGHT WILL BOOST THE ONSHORE FLOW TUESDAY EVENING...WHICH
SHOULD FLOOD THE INTERIOR WITH STRATUS BY WEDNESDAY MORNING. THE NEW
00Z NAM TIME-HEIGHT SECTION FOR KSEA SUGGESTS A DEEPER MARINE LAYER
ON WEDNESDAY THAT MAY NOT BREAK OUT COMPLETELY WEDNESDAY AFTERNOON
OVER PUGET SOUND.

SLIGHTLY STRONGER ONSHORE FLOW IS EXPECTED WEDNESDAY EVENING AS A
STRONGER SHORTWAVE TROUGH APPROACHES THE REGION. THE COMBINED
EFFECTS OF THE COOLER AIR MASS WITH THURSDAYS TROUGH AND THE
INCREASED CLOUD COVER IN THE MARINE LAYER SHOULD MAKE THURSDAY AND
FRIDAY THE COOLEST DAYS THIS WEEK WITH MAX TEMPS A LITTLE BELOW
NORMAL. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 255 PM AFD...A SOMEWHAT
SHARPER UPPER TROUGH WILL SWING THROUGH THE AREA FRIDAY ALTHOUGH THE
ECMWF HAS BACKED OFF ON THIS A BIT COMPARED TO THE GFS. WHILE THIS
FEATURE LOOKS MOSTLY DRY...A FEW SHOWERS CANNOT BE COMPLETELY RULED
OUT...ESPECIALLY AT THE COAST AND OVER THE NORTHERN AREAS. THE
TROUGH WILL EXIT THE REGION SATURDAY WITH ANY SHOWERS COMING TO AN
END. THIS SHOULD ALSO BE THE START OF A WARM-UP. UPPER HEIGHTS WILL
BUILD OVER THE WESTERN UNTIED STATES SATURDAY THROUGH MONDAY. BY
MONDAY...MANY AREAS COULD BE IN THE 80S. THE EXACT AMOUNT OF WARMING
IS HARD TO PIN DOWN THIS FAR OUT BUT MODELS ALL SEEM TO BE TRENDING
TOWARDS A WARM SPELL EARLY NEXT WEEK. SCHNEIDER

&&

.AVIATION...WESTERLY FLOW ALOFT OVER WESTERN WASHINGTON THIS EVENING
WILL CONTINUE TONIGHT AND TUESDAY. A WEAK TROUGH WILL APPROACH THE
REGION FROM THE NORTHWEST LATE TUESDAY. ONSHORE LOW LEVEL FLOW WILL
CONTINUE. THE AIR MASS WILL REMAIN DRY EXCEPT FOR MOISTURE IN THE
SHALLOW MARINE LAYER...MAINLY ALONG THE COAST.

MARINE STRATUS WILL LIMITED TO THE IMMEDIATE COASTLINE AT 8 PM THIS
EVENING...AND IT WILL PUSH INLAND ONLY WEAKLY TONIGHT. THERE SHOULD
BE CONSIDERABLY LESS STRATUS INLAND TUESDAY MORNING THAN ANY OF THE
PREVIOUS THREE MORNINGS. WE EXPECT LOCAL SCT-BKN005 AND VISIBILITY
AOB 1SM BR.

KSEA...NORTHWEST WIND 4-8 KT THIS EVENING BECOMING NORTHEAST LATE
THIS EVENING...THEN NORTHWEST AGAIN TUESDAY. PATCHY LOW STRATUS
WITH BASES 300 TO 500 FT WILL LIKELY FORM IN THE VICINITY OF KSEA
AROUND SUNRISE TUESDAY...WHICH IS VERY COMMON IN LIGHT NORTHEAST
FLOW THIS TIME OF YEAR. MOST LIKELY IT WILL REMAIN SCATTERED BUT IT
GO BRIEFLY BROKEN BETWEEN 13Z AND 16Z.   MCDONNAL

&&

.MARINE...HIGH PRESSURE OFFSHORE AND LOWER PRESSURE EAST OF THE
CASCADES WILL MAINTAIN ONSHORE FLOW THROUGH SATURDAY. SMALL CRAFT
ADVISORY WESTERLIES ARE OCCURRING IN THE CENTRAL AND EASTERN STRAIT
OF JUAN DE FUCA TONIGHT.

ONSHORE FLOW WILL BE SOMEWHAT STRONGER TUESDAY...AND MOST LIKELY IT
WILL BE STRONGER YET ON WEDNESDAY. A GALE WATCH IS IN EFFECT FOR THE
CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA FOR LATE TUESDAY AND
TUESDAY NIGHT.   MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT.
    .GALE WATCH CENTRAL AND EAST STRAIT TUESDAY AFTERNOON THROUGH
     TUESDAY NIGHT.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:29 AM PDTSmall Craft AdvisorySEW3 days
Jul 9, 4:19 PM PDTGale WarningSEW35 hr
Jul 9, 4:19 PM PDTSmall Craft AdvisorySEW11 hr

Nearby

Gale Watches in Washington, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.